Hail, Pulaski
- When
- August 3, 3:25 PM CST
- Where
- Pulaski County, (Lrf)little Rock Afb
- Measured
- 0.88 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 34.920, -92.150
Pea to nickel size hail fell on the Little Rock AFB for about 10 minutes.
Severe thunderstorms from August 3 to August 6, 2016 produced large hail, damaging winds, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms from August 3 to August 6, 2016 produced large hail, damaging winds, and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 3, 2:05 PM CST, 1 hour 20 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 305 PM CDT WED AUG 3 2016 .SHORT TERM...Today Through Thursday Night Another day of hot temps noted acrs AR this aftn. Some relief in the heat was noted ovr parts of NERN AR where a weak upr impulse brought SCTD SHRA/TSRA to that area. Mid aftn temps were again in the 90s... with upper 80s in the rain-cooled locations. Isold SHRA/TSRA have formed elsewhere and expect most of this activity to diminish arnd sunset. For the rest of the short term...hot and humid conds wl prevail with daytime highs in the 90s. Aftn heat indices wl again range from 105 to 110 over most of the FA...with the heat advy extended thru Fri. Heat indices ovr NWRN/N-CNTRL AR wl rmn in the 100 to 104 degree range Thu and Fri. The large upr rdg...responsible for the hot wx...wl rmn centered to our W ovr the Srn Plains in the coming days. As a result...cannot rule out some upr energy working arnd the periphery the upr rdg which could bring small rain chcs to parts of the FA. For consistency...kept SLGT CHC POPS for diurnal convection. && .Long Term...Friday through Wednesday High pressure will be over the southern U.S. to begin the long term period...and will be centered over the Texas, Oklahoma and western Arkansas area. This high will continue through the weekend then some weakening is expected Monday through Wednesday. Not expecting any fronts to move through Arkansas during the period. They will remain north of the state. With the high pressure in place, expect hot and humid conditions to continue into the first part of the weekend with low chances for showers and thunderstorms. For the Monday through Wednesday timeframe, as the high weakens a bit, better chances of showers and thunderstorms are expected with slightly cooler temperatures. && .LZK Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT Friday FOR Arkansas-Baxter- Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha- Drew-Faulkner-Fulton-Garland-Grant-Hot Spring-Independence-Izard- Jackson-Jefferson-Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery- Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Sharp- Stone-Van Buren-White-Woodruff-Yell. && Short Term...44 / Long Term...51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 504 AM CDT WED AUG 3 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041015- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 504 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EARLY EVENING HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES OVER MUCH OF ARKANSAS. TAKE PRECAUTIONS IF WORKING OUTSIDE. ISOLATED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE THREAT OF ANY ORGANIZED OR WIDSEPREAD STRONG OR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT CONDITIONS...WITH AFTERNOON HEAT INDEX VALUES OVER 100 DEGREES...WILL CONTINUE ON THURSDAY. MANY PLACES WILL SEE HEAT INDEX VALUES REACH OR EXCEED 105 DEGREES. IF THUNDERSTORMS MANAGE TO DEVELOP...THEY WILL BE ISOLATED AND LIMITED TO THE HEAT OF THE AFTERNOON AND EARLY EVENING. A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN...BUT ANY SEVERE WEATHER WILL BE SPOTTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 418 PM CDT WED AUG 3 2016 ARZ044-045-032145- PULASKI AR-LONOKE AR- 418 PM CDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI AND WEST CENTRAL LONOKE COUNTIES UNTIL 445 PM CDT... AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LITTLE ROCK AFB. THIS STORM WAS NEARLY STATIONARY. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERWOOD... JACKSONVILLE... CABOT... LITTLE ROCK AFB... SOUTH BEND... GRAVEL RIDGE... PARNELL... GIBSON... MACON... GALLOWAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3499 9210 3490 9198 3477 9211 3491 9225 TIME...MOT...LOC 2117Z 046DEG 3KT 3491 9210 226
The Little Rock radar (KLZK), 14 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
5 thunderstorm wind, 3 flash flood, 2 hail. Local standard time, as filed.
Pea to nickel size hail fell on the Little Rock AFB for about 10 minutes.
Trained spotter reported dime to quarter size hail.
A few trees were blown down near Caroline Acres Point.
A few trees were blown down near Ridgeway St. and Pleasant Valley St.
Trees were blown down.
Over eight inches of water was covering Highway 5 in Mountain Home.
Numerous roads were closed in town due to flooding...with portions of Oak Tree Mobile Home Park flooded. Several other houses were flooded in town as well.
Several low water crossings were flooded between Harrison and the northern part of the county.
Local Coordinator reported damages to property at 715 Caney Valley Road including a mobile home that was moved from its foundation, roofs blown off two chicken houses, and a shed that was destroyed due to storms that moved through the area.
A few large trees were downed with damage to a home and a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655185, 655187, 655188, 655189, 655192, 655194, 655200, 655208, 658536, 656822.